Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 28, 2006, 1:25 PM CDT for 16 counties in Florida. It took effect at Sep 29, 2006, 10:44 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2006, 1:25 PM CDT (18:25 UTC)
- In effect from
- Sep 29, 2006, 10:44 AM CDT
- Expired
- Sep 29, 2006, 6:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 281825 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 PM EDT THU SEP 28 2006 ...A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE AWAY FROM THE COAST DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION....A WEAK COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY BRINGING A REINFORCING SHOT OF DRIER AIR SOUTHWARD. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR THE NEXT SEVERAL DAYS. FLZ007-009>018-026-027-290230- /O.UPG.KTAE.FW.A.0083.060929T1800Z-060930T0000Z/ /O.NEW.KTAE.FW.W.0101.060929T1700Z-060930T0000Z/ /O.NEW.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA- 125 PM CDT THU SEP 28 2006 /225 PM EDT THU SEP 28 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY. THIS UPGRADES THE PREVIOUS FIRE WEATHER WATCH. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME AREA AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ019-028-029-034-290230- /O.NEW.KTAE.FW.W.0101.060929T1700Z-060930T0000Z/ /O.NEW.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 225 PM EDT THU SEP 28 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY. THIS UPGRADES THE PREVIOUS FIRE WEATHER WATCH. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME AREA AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MCNATT
5 follow-up statements
000 WWUS82 KTAE 281829 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 229 PM EDT THU SEP 28 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION....A WEAK COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY BRINGING A REINFORCING SHOT OF DRIER AIR SOUTHWARD. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR THE NEXT SEVERAL DAYS. FLZ007-009>019-026>029-034-291000- /O.CON.KTAE.FW.W.0101.060929T1700Z-060930T0000Z/ /O.CON.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 129 PM CDT THU SEP 28 2006 /229 PM EDT THU SEP 28 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY. THIS UPGRADES THE PREVIOUS FIRE WEATHER WATCH. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME AREA AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MCNATT
000 WWUS82 KTAE 290801 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 AM EDT FRI SEP 29 2006 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR MUCH OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION....A WEAK COLD FRONT WILL PASS SOUTH AND EAST OF THE FORECAST AREA EARLY TODAY BRINGING A REINFORCING SHOT OF DRIER AIR TO THE REGION. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS ACROSS MUCH OF THE FLORIDA PANHANDLE AND BIG BEND REGION AWAY FROM THE IMMEDIATE COAST. SIMILAR CONDITIONS ARE EXPECTED SATURDAY. FLZ015-034-292030- /O.CAN.KTAE.FW.W.0101.060929T1700Z-060930T0000Z/ /O.CON.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ FRANKLIN-DIXIE- 401 AM EDT FRI SEP 29 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH RELATIVE HUMIDITY VALUES ARE STILL EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S DURING FRIDAY AFTERNOON...LONG DURATIONS OF VALUES BELOW 35 PERCENT ARE NOT ANTICIPATED. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>014-016>019-026>029-292030- /O.CON.KTAE.FW.W.0101.060929T1700Z-060930T0000Z/ /O.CON.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN- LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 301 AM CDT FRI SEP 29 2006 /401 AM EDT FRI SEP 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO AN EXPECTED LOW DURATION OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MROCZKA
000 WWUS82 KTAE 291544 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1144 AM EDT FRI SEP 29 2006 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION....A WEAK COLD FRONT WILL PASS SOUTH AND EAST OF THE FORECAST AREA EARLY TODAY BRINGING A REINFORCING SHOT OF DRIER AIR TO THE REGION. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS ACROSS THE REGION AWAY FROM THE IMMEDIATE COAST. SIMILAR CONDITIONS ARE EXPECTED SATURDAY. FLZ015-034-292100- /O.EXA.KTAE.FW.W.0101.060929T1700Z-060930T0000Z/ /O.CON.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ FRANKLIN-DIXIE- 1144 AM EDT FRI SEP 29 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>014-016>019-026>029-292100- /O.CON.KTAE.FW.W.0101.060929T1700Z-060930T0000Z/ /O.CON.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN- LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 1044 AM CDT FRI SEP 29 2006 /1144 AM EDT FRI SEP 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MROZCKA/GOULD
000 WWUS82 KTAE 291801 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 201 PM EDT FRI SEP 29 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT ON SATURDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION....DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION OVER THE FIRST PART OF THE WEEKEND BEHIND THE COLD FRONT WHICH MOVED THROUGH LAST NIGHT. SLIGHTLY HIGHER AFTERNOON RELATIVE HUMIDITIES ON SUNDAY SHOULD REDUCE THE RED FLAG POTENTIAL AT THAT TIME. FLZ034-300000- /O.CAN.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ /O.CON.KTAE.FW.W.0101.000000T0000Z-060930T0000Z/ DIXIE- 201 PM EDT FRI SEP 29 2006 ...FIRE WEATHER WATCH IS CANCELLED... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR SATURDAY...BUT THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>019-026>029-300000- /O.UPG.KTAE.FW.A.0084.060930T1700Z-061001T0000Z/ /O.NEW.KTAE.FW.W.0102.060930T1700Z-061001T0000Z/ /O.CON.KTAE.FW.W.0101.000000T0000Z-060930T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 101 PM CDT FRI SEP 29 2006 /201 PM EDT FRI SEP 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
000 WWUS82 KTAE 292340 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 740 PM EDT FRI SEP 29 2006 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE FLORIDA PANHANDLE AND BIG BEND FOR FRIDAY AFTERNOON HAS BEEN CANCELLED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR SATURDAY AFTERNOON FOR THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION....DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION OVER THE FIRST PART OF THE WEEKEND BEHIND THE COLD FRONT WHICH MOVED THROUGH THE AREA THURSDAY NIGHT. SLIGHTLY HIGHER AFTERNOON RELATIVE HUMIDITIES ON SUNDAY SHOULD REDUCE THE RED FLAG POTENTIAL AT THAT TIME. FLZ007-009>019-026>029-301130- /O.CAN.KTAE.FW.W.0101.000000T0000Z-060930T0000Z/ /O.CON.KTAE.FW.W.0102.060930T1700Z-061001T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 640 PM CDT FRI SEP 29 2006 /740 PM EDT FRI SEP 29 2006/ ...RED FLAG WARNING IS CANCELLED FOR FRIDAY AFTERNOON FOR THE FLORIDA PANHANDLE AND BIG BEND... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY FOR THE FLORIDA PANHANDLE AND BIG BEND... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR FRIDAY AFTERNOON. HOWEVER...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ034-300045- /O.CAN.KTAE.FW.W.0101.000000T0000Z-060930T0000Z/ DIXIE- 740 PM EDT FRI SEP 29 2006 ...RED FLAG WARNING IS CANCELLED FOR FRIDAY AFTERNOON FOR THE FLORIDA BIG BEND... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR FRIDAY AFTERNOON. $$ FOURNIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 28, 12:30 PM CDT, 55 minutes earlier.
Area forecast discussion, Sep 28, 12:30 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EDT THU SEP 28 2006
.SYNOPSIS...SFC COLD FRONT CONTINUES TO MARCH SE TOWARDS THE CWA
EARLY THIS AFTERNOON...WITH JUST A THIN LINE OF CU DEVELOPING OUT
AHEAD OF IT THUS FAR ACROSS CENTRAL AL AND SE MS. PLENTY OF DRY AIR
ALOFT AND LACK OF LOW LEVEL RETURN FLOW MOISTURE SHOULD INHIBIT ANY
CONVECTIVE DEVELOPMENT ACROSS THE CWA AS THE FRONT APPROACHES LATER
THIS AFTERNOON. OVER THE COASTAL WATERS...WINDS ARE PERSISTING OUT
OF THE NW AROUND 10 KTS...AND THE WINDOW FOR A SHIFT TO THE W
APPEARS TO BE CLOSING...BEFORE THEY WOULD SHIFT BACK TO THE NW
BEHIND THE FRONT.
&&
.SHORT TERM...THE ABOVE MENTIONED COLD FRONT WILL SWEEP THROUGH THE
CWA VERY QUIETLY OVERNIGHT...WITH A REINFORCING SHOT OF COOL AND DRY
AIR TO FOLLOW FOR THE NEXT COUPLE OF DAYS. IN FACT...FRIDAY NIGHT
SHOULD BE THE COOLEST NIGHT OF THE EARLY SEASON THUS FAR...WITH SOME
SPOTS POSSIBLY REACHING THE MID TO UPPER 40S. THE RECORD FOR THE
TALLAHASSEE AIRPORT (TLH) SHOULD BE SAFE...HOWEVER...AS THE 40
DEGREE LOW SET IN 1967 ON SEP. 30...IS THE COOLEST OF THE MONTH BY
WHOLE 5 DEGREES. AFTER THE CHILLY START ON SAT. MORNING...A GRADUAL
WARMING TREND WILL BEGIN OVER THE WEEKEND AS THE SFC RIDGE MOVES OFF
THE EASTERN SEABOARD. THE UPPER TROF AXIS WILL ALSO BEGIN DEPARTING
BY THE END OF THE WEEKEND...TO MAKE WAY FOR A POTENTIALLY MASSIVE
UPPER RIDGE OVER THE CENTRAL/EASTERN U.S.
&&
.LONG TERM...
ERN CONUS MID/UPPER TROUGH MOVES EWD AND EXITS THE E COAST SUNDAY
NIGHT...REPLACED BY AN UPSTREAM RIDGE. N-S SURFACE RIDGE E OF THE MS
VALLEY BECOMES ALIGNED W-E OVER THE SERN CONUS AS A LOW PRESSURE
SYSTEM MOVES FROM THE CNTRL PLAINS THRU THE GREAT LAKES INTO NEW
ENGLAND MONDAY THRU TUESDAY. THE TRAILING FRONT WILL BECOME
STATIONARY FROM SRN NEW ENGLAND ACROSS THE OH VALLEY INTO THE SRN
HIGH PLAINS BY WEDNESDAY. LOW LEVEL FLOW DURING THE PERIOD WILL VEER
FROM NE TO E. THE PRESSURE GRADIENT TIGHTENS OVER THE GULF OF MEXICO
AS THE RIDGE SETTLES CLOSER TO THE COAST. THE GFSX KEEPS THE DEEP
LAYER MOISTURE CONFINED OVER THE FL STRAITS DURING MOST OF THE
PERIOD...SO CONDITIONS WILL REMAIN DRY. HIGH TEMPS WILL AVERAGE
SLIGHTLY ABOVE NORMAL...WITH LOW TEMPS MODERATING TO SLIGHTLY ABOVE
NORMAL.
&&
.MARINE...10 TO 15 KT WINDS BOTH AHEAD OF AND BEHIND THE COLD FRONT
SHOULD DO IT...WITH SLACKENING WINDS AND SEAS EXPECTED FOR THE UPCOMING
WEEKEND.
&&
.AVIATION...VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE ENTIRE
PERIOD. ONLY CHANGES IN TAFS WILL BE FOR WINDS AS DRY FRONT MOVES
THROUGH OVERNIGHT.
&&
.FIRE WEATHER...STILL A BIT CONCERNED OVER PARTS OF N FL FOR THIS
AFTERNOON...BUT CURRENTLY EXPECT RH DURATIONS TO FALL JUST SHORT.
FOR FRI...WILL UPGRADE THE WATCH TO A RED FLAG WARNING FOR ALL
AREAS...AND WILL INITIATE A WATCH FOR SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 61 84 47 86 / 10 0 0 0
PANAMA CITY 64 81 52 83 / 10 0 0 0
DOTHAN 56 79 46 83 / 10 0 0 0
ALBANY 55 80 46 83 / 10 0 0 0
VALDOSTA 59 81 49 84 / 10 0 0 0
CROSS CITY 60 83 50 84 / 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING ALL ZONES FRI. AFTN.
FIRE WX WATCH ALL ZONES SAT. AFTN.
&&
AVIATION/FIRE WEATHER...MCNATT
MARINE/PUBLIC...GOULD
LONG TERM...JAMSKIHazardous weather outlook, Sep 28, 5:00 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT THU SEP 28 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 500 AM CDT THU SEP 28 2006 /600 AM EDT THU SEP 28 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA...AND THE ADJACENT GULF OF MEXICO WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TODAY. IN ADVANCE OF THE FRONT...WESTERLY WINDS WILL INCREASE...RESULTING IN A MODERATE RISK OF RIP CURRENTS ALONG THE PANHANDLE BEACHES. ALSO...THE DRY AIRMASS WILL ENHANCE THE SPREAD OF WILDFIRES THAT DEVELOP. THE FRONT WILL MOVE INTO THE AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL EXIT THE AREA FRIDAY MORNING. IN ITS WAKE...HIGH PRESSURE AND NORTHWEST WINDS WILL USHER IN COOLER AND DRIER AIR. THIS WILL RESULT IN RATHER COOL MORNINGS AND WARM AFTERNOONS THROUGH THE WEEKEND. ALSO...DRY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES THAT DEVELOP. RELATIVE HUMIDITIES WILL GRADUALLY INCREASE NEXT WEEK AS EASTERLY WINDS DRAW ATLANTIC MOISTURE INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:39 AM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 11 hr |
| Sep 28, 1:25 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.